Alert archive / Texas / Blizzard Watches in 2015
Blizzard Watch 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this blizzard watch at Dec 25, 2015, 4:01 AM CST for Andrews County, Gaines County, Texas; Eddy County, Lea County, New Mexico. It took effect at Dec 26, 2015, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 25, 2015, 4:01 AM CST (10:01 UTC)
- In effect from
- Dec 26, 2015, 6:00 PM CST
- Expired
- Dec 25, 2015, 1:43 PM CST
- In force
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 122 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2066 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
018 WWUS44 KMAF 251001 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 401 AM CST FRI DEC 25 2015 ...BLIZZARD WATCH IS NOW IN EFFECT FOR SOUTHEAST NEW MEXICO...THE NORTHWEST PERMIAN BASIN...AND THE GUADALUPE MOUNTAINS SATURDAY EVENING THROUGH SUNDAY NIGHT... ...WINTER STORM WATCH IN EFFECT FOR MOST OF WEST TEXAS SATURDAY EVENING THROUGH SUNDAY NIGHT... .A MAJOR WINTER STORM IS EXPECTED TO TRACK ACROSS THE REGION LATE THIS WEEKEND WITH VERY COLD TEMPERATURES AND HEAVY SNOW. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA DURING THE DAY SATURDAY WITH TEMPERATURES FALLING BELOW FREEZING AFTER SUNSET. PRECIPITATION IS EXPECTED TO DEVELOP OVER THE AREA SATURDAY INITIALLY AS RAIN AND TRANSITION TO ALL SNOW SATURDAY NIGHT AND CONTINUING SUNDAY. HEAVY SNOW ACCUMULATIONS ARE POSSIBLE ACROSS THE WATCH AREA. STRONG WINDS WILL MAKE FOR VERY COLD WIND CHILLS AND ALSO CREATE LOW VISIBILITIES DUE TO BLOWING SNOW. PERSONS PLANNING ON TRAVELING ACROSS WEST TEXAS OR SOUTHEAST NEW MEXICO LATE SATURDAY THROUGH SUNDAY NIGHT SHOULD CONSIDER ALTERNATE PLANS. NMZ027>029-033-034-TXZ045-050-258-252200- /O.CAN.KMAF.WS.A.0004.151227T0000Z-151228T1200Z/ /O.NEW.KMAF.BZ.A.0001.151227T0000Z-151228T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- ANDREWS-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...ANDREWS...GUADALUPE MOUNTAINS NP...PINE SPRINGS 401 AM CST FRI DEC 25 2015 /301 AM MST FRI DEC 25 2015/ ...BLIZZARD WATCH IS NOW IN EFFECT FROM SATURDAY EVENING THROUGH LATE SUNDAY NIGHT... THIS REPLACES THE WINTER STORM WATCH. * TIMING...SATURDAY EVENING THROUGH SUNDAY NIGHT. * WINDS AND VISIBILITY...NORTHERLY WINDS OF 30 TO 40 MPH WITH FREQUENT GUSTS NEAR 55 MPH. STRONGER WINDS ARE EXPECTED THROUGH GUADALUPE PASS. VISIBILITIES FROM FALLING AND BLOWING SNOW COULD FALL TO NEAR ZERO AT TIMES. * SNOW ACCUMULATIONS...WIDESPREAD 6 TO 12 INCHES WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. SNOW DRIFTS GREATER THAN 5 FEET ARE POSSIBLE. * WIND CHILLS...THE COMBINATION OF STRONG NORTH WINDS AND BITTERLY COLD TEMPERATURES WILL PRODUCE WIND CHILLS NEAR ZERO DEGREES AT TIMES. * IMPACTS...TRAVEL WILL BECOME EXTREMELY HAZARDOUS AND COULD BECOME IMPOSSIBLE IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL EXTREMELY DANGEROUS. ONLY TRAVEL IN EMERGENCY SITUATIONS. && $$ TXZ075-252200- /O.EXA.KMAF.WS.A.0004.151227T0000Z-151228T1200Z/ PECOS- INCLUDING THE CITY OF...FORT STOCKTON 401 AM CST FRI DEC 25 2015 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH LATE SUNDAY NIGHT... * TIMING...SATURDAY EVENING THROUGH SUNDAY NIGHT. * WINDS AND VISIBILITY...NORTHERLY WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS NEAR 40 MPH. VISIBILITIES FROM FALLING AND BLOWING SNOW COULD FALL TO NEAR ONE QUARTER MILE AT TIMES. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. * IMPACTS...TRAVEL WILL BECOME VERY HAZARDOUS SATURDAY NIGHT INTO SUNDAY AS ROADS BECOME ICY AND BLOWING SNOW REDUCES VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TXZ046>048-051>053-057>063-067>070-074-079-080-252200- /O.CON.KMAF.WS.A.0004.151227T0000Z-151228T1200Z/ DAWSON-BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PRESIDIO VALLEY-MARFA PLATEAU- INCLUDING THE CITIES OF...LAMESA...GAIL...SNYDER...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE... FORT DAVIS...PRESIDIO...MARFA 401 AM CST FRI DEC 25 2015 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH LATE SUNDAY NIGHT... * TIMING...SATURDAY EVENING THROUGH SUNDAY NIGHT. * WINDS AND VISIBILITY...NORTHERLY WINDS OF 20 TO 35 MPH WITH OCCASIONAL GUSTS NEAR 50 MPH. VISIBILITIES FROM FALLING AND BLOWING SNOW COULD FALL TO NEAR ONE QUARTER MILE OR LESS AT TIMES. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 3 TO 6 INCHES POSSIBLE WITH LOCALLY HIGHER AMOUNTS. * OTHER IMPACTS...TRAVEL WILL BECOME VERY HAZARDOUS SATURDAY NIGHT INTO SUNDAY AS ROADS BECOME ICY AND BLOWING SNOW REDUCES VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ STROBIN
1 follow-up statement
671 WWUS44 KMAF 251943 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 143 PM CST FRI DEC 25 2015 ...BLIZZARD WARNING IN EFFECT FOR SOUTHEAST NEW MEXICO...THE NORTHWEST PERMIAN BASIN...AND THE GUADALUPE MOUNTAINS SATURDAY EVENING THROUGH EARLY MONDAY... ...WINTER STORM WARNING IN EFFECT FOR MOST OF WEST TEXAS SATURDAY EVENING THROUGH EARLY MONDAY... .A MAJOR WINTER STORM WILL TRACK ACROSS THE REGION THIS WEEKEND BRINGING VERY COLD TEMPERATURES AND HEAVY SNOW. A STRONG COLD FRONT WILL BLOW THROUGH THE AREA DURING THE DAY SATURDAY WITH TEMPERATURES FALLING BELOW FREEZING AFTER SUNSET. PRECIPITATION IS EXPECTED TO DEVELOP OVER THE AREA SATURDAY INITIALLY AS RAIN AND TRANSITION TO ALL SNOW SATURDAY NIGHT AND CONTINUE SUNDAY. HEAVY SNOW ACCUMULATIONS ARE POSSIBLE ACROSS THE AREA. STRONG WIND WILL MAKE FOR VERY COLD WIND CHILLS AND ALSO CREATE LOW VISIBILITIES DUE TO BLOWING SNOW. TRAVEL ACROSS WEST TEXAS OR SOUTHEAST NEW MEXICO LATE SATURDAY THROUGH EARLY MONDAY IS DISCOURAGED. NMZ027>029-033-034-TXZ045-050-258-260345- /O.UPG.KMAF.BZ.A.0001.151227T0000Z-151228T1200Z/ /O.NEW.KMAF.BZ.W.0001.151227T0000Z-151228T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- ANDREWS-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...ANDREWS...GUADALUPE MOUNTAINS NP...PINE SPRINGS 143 PM CST FRI DEC 25 2015 /1243 PM MST FRI DEC 25 2015/ ...BLIZZARD WARNING IN EFFECT FROM 6 PM CST /5 PM MST/ SATURDAY TO 6 AM CST /5 AM MST/ MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ SATURDAY TO 6 AM CST /5 AM MST/ MONDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * TIMING...SATURDAY EVENING THROUGH EARLY MONDAY. * WINDS AND VISIBILITY...NORTHERLY WINDS OF 30 TO 40 MPH WITH FREQUENT GUSTS NEAR 55 MPH. STRONGER WINDS ARE EXPECTED THROUGH GUADALUPE PASS. VISIBILITIES FROM FALLING AND BLOWING SNOW COULD DROP TO NEAR ZERO AT TIMES. * SNOW ACCUMULATIONS...WIDESPREAD 6 TO 12 INCHES WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. SNOW DRIFTS GREATER THAN 5 FEET ARE POSSIBLE. * WIND CHILLS...THE COMBINATION OF STRONG NORTH WINDS AND BITTERLY COLD TEMPERATURES WILL PRODUCE WIND CHILLS NEAR ZERO DEGREES AT TIMES. * IMPACTS...TRAVEL WILL BECOME EXTREMELY HAZARDOUS AND COULD BECOME IMPOSSIBLE IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ TXZ046>048-051>053-057>063-067>070-074-075-079-080-260345- /O.UPG.KMAF.WS.A.0004.151227T0000Z-151228T1200Z/ /O.NEW.KMAF.WS.W.0008.151227T0000Z-151228T1200Z/ DAWSON-BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU- INCLUDING THE CITIES OF...LAMESA...GAIL...SNYDER...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE... FORT DAVIS...FORT STOCKTON...PRESIDIO...MARFA 143 PM CST FRI DEC 25 2015 ...WINTER STORM WARNING IN EFFECT FROM 6 PM SATURDAY TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM SATURDAY TO 6 AM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SATURDAY EVENING THROUGH EARLY MONDAY. * WINDS AND VISIBILITY...NORTHERLY WINDS OF 20 TO 35 MPH WITH OCCASIONAL GUSTS NEAR 50 MPH. VISIBILITIES FROM FALLING AND BLOWING SNOW COULD DROP TO NEAR ONE QUARTER MILE OR LESS AT TIMES. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS GENERALLY 3 TO 6 INCHES... EXCEPT ACCUMULATIONS OF 6 TO 12 INCHES FOR THE NORTHEAST PERMIAN BASIN. SNOW DRIFTS OF 1 TO 3 FEET POSSIBLE. * WIND CHILLS...THE COMBINATION OF STRONG NORTH WINDS AND BITTERLY COLD TEMPERATURES WILL PRODUCE WIND CHILLS OF 0 TO 10 DEGREES AT TIMES. * IMPACTS...TRAVEL WILL BECOME VERY HAZARDOUS SATURDAY NIGHT INTO SUNDAY AS ROADS BECOME ICY AND BLOWING SNOW REDUCES VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
What forecasters said that day
The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this blizzard watch went out at Dec 24, 11:19 PM CST, 4 hours 42 minutes earlier.
Area forecast discussion, Dec 24, 11:19 PM CST, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1119 PM CST THU DEC 24 2015
.AVIATION...
06Z TAF issuance
VFR wx will persist. Little change from previous forecast
with winds mostly less than 6 kts thru the night, before increasing
Fri 15-19Z with some gusts to around 20kts.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Winter Storm Watch from Saturday afternoon through late Sunday
night FOR THE FOLLOWING ZONES... Central Lea County...Eddy
County Plains...Guadalupe Mountains NP/Lincoln NF/LNZ...
Guadalupe Mountains of Eddy County...Northern Lea County...
Southeast Plains/BLM Roswell/LNZ...Southern Lea County.
TX...Winter Storm Watch from Saturday evening through late Sunday
night FOR THE FOLLOWING ZONES... Andrews...Borden...Crane...
Davis/Apache Mountains Area...Dawson...Ector...Gaines...
Glasscock...Guadalupe Mountains...Howard...Loving...Marfa
Plateau...Martin...Midland...Mitchell...Presidio Valley...
Reagan...Reeves County and Upper Trans Pecos...Scurry...
Upton...Van Horn and Highway 54 Corridor...Ward...Winkler.
&&
29Hazardous weather outlook, Dec 25, 3:37 AM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 337 AM CST FRI DEC 25 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-260945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 337 AM CST FRI DEC 25 2015 /237 AM MST FRI DEC 25 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A MAJOR WINTER STORM WILL AFFECT THE REGION LATE THIS CHRISTMAS WEEKEND...WITH SIGNIFICANT SNOWFALL AND BLOWING SNOW POSSIBLE. THIS COULD SERIOUSLY IMPACT TRAVEL CONDITIONS ACROSS THE REGION DUE TO SLICK ROADS AND REDUCED VISIBILITIES. HIGH WIND WILL ALSO BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS EARLY SUNDAY. A BLIZZARD WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO AND THE NORTHWEST PERMIAN BASIN SATURDAY NIGHT THROUGH SUNDAY NIGHT. A WINTER STORM WATCH IS IN EFFECT FOR MOST OF WEST TEXAS FOR THE SAME TIME PERIOD. WIND CHILLS NEAR ZERO CAN ALSO BE EXPECTED BEHIND THE FRONT MUCH OF SUNDAY. PLEASED STAY TUNED TO THE LATEST FORECASTS...ESPECIALLY IF TRAVELING LATE THIS HOLIDAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 1:43 PM CST | Blizzard Warning | MAF | Andrews, Borden, Dawson, Gaines, Martin | 62 hr |
| Dec 25, 1:43 PM CST | Winter Storm Warning | MAF | Borden, Crane, Dawson, Ector, Glasscock, Howard and 10 more | 62 hr |
Nearby
Blizzard Watches in Texas, 2015Blizzard Watches in New Mexico, 2015Every blizzard watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.